MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS; TRAY 21, COLLAR INSTRUMENTS

ONKOS SURGICAL ELEOS; TRAY 21, COLLAR INSTRUMENTS
Model Number 001-03-00021
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause for this malfunction was found to be related to the design and manufacture of the trays within this lot coupled with mishandling of nonconforming product by onkos.The tray bracket, which is designed and manufactured by phillips precision medicraft, was designed based on the nominal dimension of the instrument shaft where the instrument interfaces with the bracket.Variability and lack of validation of the coating process, which is performed by a supplier of precision medicraft, also contributed to this issue as the coating was thicker than what was originally accounted for when medicraft designed the bracket.However, these issues were identified prior to releasing trays to the field during final product checklist activities at onkos.The final product checklist trays and an additional tray were at onkos for training and were found to not fit pl-plane-03n correctly.These trays were mishandled as they were never marked as nonconforming via a quarantine ticket, and they were sent back to (b)(4) without identifying them as nonconforming.The trays were placed into fg and one was sent into the field causing this complaint.The instrument (pl-plane-03n is not suspected to be a contributor to this complaint as the feature is inspected and the bracket of the trays has been found to be too small to interface with the instrument when the instrument is within it specification.
 
Event or Problem Description
An onkos representative was performing a training of sales representatives on the use of instruments in tray 21.When he attempted to remove pl-plane-03n, it was difficult to remove as the bracket was tight around the shaft of the instrument.He was able to remove the instrument but sustained a laceration on his hand due to striking the cutting surface of one of the adjacent instruments in the tray.He did not seek further medical care after the injury.There have currently been no reports of further complications or long-term harms that have occurred from the injury.As this issue occurred during training, no patient was affected by this issue.

Brand Name
ELEOS
Common Device Name
TRAY 21, COLLAR INSTRUMENTS
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
MDR Report Key12526178
Report Number3013450937-2021-00219
Device Sequence Number4459921
Product Code FSM
UDI-Device IdentifierB27800103000210
UDI-PublicB27800103000210
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K203815
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number001-03-00021
Device Catalogue Number001-03-00021
Device Lot NumberP2100052
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1